Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest Josh24

Noob. SA Allergic Reaction? Help plz

Recommended Posts

Guest Josh24

Ok so two Fridays ago (Thats Oct 22) I tried Clean and Clear Dual Action Moisturizer.

I put it on Friday morning and evening. The next day my chin and face are red and dried out, to the point of where it hurts to smile. An allergic reaction is the only conclusion I can come to, though this is my first allergic reaction (skin or otherwise) to anything. I went to the doctor some day the next week, and she agreed it was probably an allergic reaction to the salicyclic acid. She also asked if I have sensitive skin, I said I don't know it appears so. Anyway she didn't give me anything for it and just recommended Benzoyl Peroxide products for acne treament. (Which I know I'm not allergic to I used to use Proactiv).

Well my face is slowly recovering its still dry and a little red and flaky but no longer painfully dry. But the thing that concerns me is that in addition to my face breaking out, I also have these bumps on my upper chest, neck and a little on my arms, which haven't subsided (yet). They look like goosebumps, they're not red or painful, or dried out they seriously just look like goosebumps. Also I get this feeling like I'm being poked by pins on my skin some places everytime my temperature goes up. (Exercise, feeling embarassed, nervous.)

FYI I did not put the Moisturizer anywhere on me except my face. When I went to the doctor this problem had slipped my mind, all I could think about at the time was getting some relief for my face. And all of these problems started at the same time; Saturday morning along with my face breaking out.

Has anyone else had this happen to them with this product or another product with SA in it?

Should I see a dermatologist maybe?

Particularly has anyone had the 'goosebumps' or the 'being pricked by pins' feeling as a result of an allergic reaction due to salicyclic acid.

Need to know anything else? Lemme know.

Thanks for reading, please anyone give me your thoughts.

Share this post


Link to post
Share on other sites

I used neutragena acne wash, the grapefruit kind in the pink bottle, and it broke me out the exact same way on my face, but only on my chin. My skin turned red, and within hours it had a leather texture to it, and was painful...over the next few days my chin became extremely dry like there wasnt a drop of moisture in my skin. Then I got all these little white bumps all over my chin, they could be popped easily enough but they were painful...it took about a week to heal.

I'v used products with SA in it before, like acne wash in the shower and it didn't break me out...but this neutragena crap did lol.

Share this post


Link to post
Share on other sites
Ok so two Fridays ago (Thats Oct 22) I tried Clean and Clear Dual Action Moisturizer.

I put it on Friday morning and evening. The next day my chin and face are red and dried out, to the point of where it hurts to smile. An allergic reaction is the only conclusion I can come to, though this is my first allergic reaction (skin or otherwise) to anything. I went to the doctor some day the next week, and she agreed it was probably an allergic reaction to the salicyclic acid. She also asked if I have sensitive skin, I said I don't know it appears so. Anyway she didn't give me anything for it and just recommended Benzoyl Peroxide products for acne treament. (Which I know I'm not allergic to I used to use Proactiv).

Well my face is slowly recovering its still dry and a little red and flaky but no longer painfully dry. But the thing that concerns me is that in addition to my face breaking out, I also have these bumps on my upper chest, neck and a little on my arms, which haven't subsided (yet). They look like goosebumps, they're not red or painful, or dried out they seriously just look like goosebumps. Also I get this feeling like I'm being poked by pins on my skin some places everytime my temperature goes up. (Exercise, feeling embarassed, nervous.)

FYI I did not put the Moisturizer anywhere on me except my face. When I went to the doctor this problem had slipped my mind, all I could think about at the time was getting some relief for my face. And all of these problems started at the same time; Saturday morning along with my face breaking out.

Has anyone else had this happen to them with this product or another product with SA in it?

Should I see a dermatologist maybe?

Particularly has anyone had the 'goosebumps' or the 'being pricked by pins' feeling as a result of an allergic reaction due to salicyclic acid.

Need to know anything else? Lemme know.

Thanks for reading, please anyone give me your thoughts.

Does aspirin cause problems for you as well?

Topical salicylate sensitivity is pretty common, but ultimately not that serious. Just stay away from products with salicylic acid or other salicylates in the future. It's not a true allergic reaction, but I'm sure it feels just as bad :(

There's some reason to believe that short term zinc supplementation can reduce the effects.

Unless things are getting worse, I wouldn't think going to a dermatologist is necessary. Use a good moisturizer, and perhaps polysporin/neosporin on any broken skin, and you should recover quickly.

Read up on salicylate sensitivity. The information is mostly for people with problems with consuming salicylates, but maybe you'll find some tips that can help you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×